Texas, 2014Damaging Wind in Texas, October 12, 2014
October 12, 2014 · NWS SHV · 1 event in 1 county or zone
A warm front was situated west to east across Northeast Texas, extreme Northern Louisiana and Southwest Arkansas during the late afternoon hours of October 12th. This warm front was moving northward ahead of increasing southwesterly flow aloft in advance of a strong upper level trough that began to effect the region on October 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front was situated west to east across Northeast Texas, extreme Northern Louisiana and Southwest Arkansas during the late afternoon hours of October 12th. This warm front was moving northward ahead of increasing southwesterly flow aloft in advance of a strong upper level trough that began to effect the region on October 13th. The warm sector south of the returning warm front the afternoon and evening of the 12th became moderately unstable and was uncapped. Widely scattered strong to severe thunderstorms developed during this time period which resulted in strong and damaging wind gusts along with large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 12, 1:47 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 12, 1:47 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT SUN OCT 12 2014
.DISCUSSION...
FRONTAL BOUNDARY EXTENDING FROM JACKSONVILLE TEXAS TO EL DORADO
ARKANSAS CONTINUING TO MOVE NORTH THIS AFTERNOON. TEMPERATURES
ACROSS THE REGION RANGING FROM THE LOWER 60S ACROSS SOUTHWEST
ARKANSAS TO THE MID 80S ACROSS NORTH CENTRAL LOUISIANA.
SURFACE PRESSURE GRADIENT FORECAST TO BECOME MORE ENHANCED
OVERNIGHT AS STRONG COLD FRONT ACROSS THE TEXAS PANHANDLE SHIFTS
EAST. WINDS WILL INCREASE TO AROUND 20 MPH BY MIDNIGHT ACROSS
PORTIONS OF EAST TEXAS AND SOUTHEAST ARKANSAS. BY DAYBREAK...MOST
LOCATIONS ACROSS THE ARKLATEX WILL BE UNDER THE INFLUENCE OF 20
MPH SUSTAINED WINDS WITH GUSTS TO 30 MPH. FOR THIS FORECAST
PACKAGE...WENT AHEAD AND ISSUED A TWO PART LAKE WIND ADVISORY. ONE
BEGINNING AT 10 PM FOR OUR WESTERN ZONES...AND ANOTHER BEGINNING
AT 7 AM MONDAY FOR THE REMAINDER OF THE REGION. WINDS WILL REMAIN
ELEVATED THROUGH MONDAY AFTERNOON.
CONVECTION CURRENTLY ACROSS EAST TEXAS TO CONTINUE TO STREAM NORTH
IN CONJUNCTION WITH NORTHWARD MOVING WARM FRONT. THIS BOUNDARY
WILL BE THE TRIGGER FOR STRONGER CONVECTION LATER TONIGHT ACROSS
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AS DEEP UPPER-LEVEL TROUGH
MOVES INTO THE NORTH TEXAS. STRONG LOW-LEVEL JET...COMBINED WITH
RICH GULF MOISTURE...WILL AID IN DESTABILIZING THE ATMOSPHERE
ACROSS THESE AREAS WITH SEVERE WEATHER THREAT TO BEGIN BETWEEN
MIDNIGHT AND DAYBREAK MONDAY MORNING. LOCALLY HEAVY
RAINFALL...DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE.
ON MONDAY...CONVECTION TO BUILD SOUTHWARD ACROSS EAST TEXAS IN
THE FORM OF A SQUALL LINE ALONG/AHEAD OF AN EASTWARD MOVING COLD
FRONT. FRONT TO PUSH THROUGH THE ARKLATEX THROUGHOUT THE DAY.
LOCALLY HEAVY RAINFALL...DAMAGING WIND...HAIL...AND ISOLATED
TORNADOES WILL REMAIN POSSIBLE.
DUE TO THE QUICK PROGRESSION OF THIS SYSTEM...NOT EXPECTING A
SUBSTANTIAL FLOODING THREAT. PRECIPITATION TO END FROM WEST TO
EAST DURING THE AFTERNOON WITH MOST LOCATIONS POST FRONTAL AFTER
SUNSET ON MONDAY EVENING. HOWEVER...WRAP AROUND MOISTURE FROM
UPPER-LOW ACROSS ARKANSAS TO ALLOW FOR A SLIGHT CHANCE OF SHOWERS
AND ISOLATED THUNDERSTORMS TO CONTINUE ACROSS SOME AREAS THROUGH
MIDNIGHT.
OTHERWISE...UNDER MOSTLY CLEAR SKIES...MUCH COOLER CONDITIONS TO PREVAIL
THROUGH THE REMAINDER OF THE WEEK. EXPECT HIGH TEMPERATURES IN THE
LOWER 80S AND LOWS IN THE 50S. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 79 53 74 48 / 50 80 10 10 10
MLU 68 82 55 73 50 / 30 80 40 10 10
DEQ 66 75 52 71 42 / 80 80 30 10 10
TXK 68 77 52 71 48 / 70 80 20 10 10
ELD 67 78 52 70 46 / 50 80 30 10 10
TYR 69 74 51 75 49 / 70 80 10 10 10
GGG 71 77 52 76 46 / 70 80 10 10 10
LFK 73 82 52 78 48 / 30 80 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT MONDAY
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>072.
LAKE WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: ARZ073.
LA...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT MONDAY
FOR THE FOLLOWING ZONES: LAZ001>003-010.
LAKE WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: LAZ004>006-011>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT MONDAY
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT MONDAY
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153.
LAKE WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: TXZ165>167.
&&
05/05Hazardous weather outlook, Oct 12, 10:47 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SUN OCT 12 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CDT SUN OCT 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. LATE
TONIGHT...AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE
NORTH...THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ON MONDAY...THERE IS A HIGH PROBABILITY THAT A SQUALL LINE WILL
MOVE FROM WEST TO EAST ACROSS THE REGION. DAMAGING WIND WILL BE
THE MAIN THREAT FROM THIS EVENT...BUT A FEW TORNADOES CANNOT BE
RULED OUT. HAIL AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE...
BUT DUE TO THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS
NOT LIKELY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TONIGHT ACROSS
SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS...AND AREAWIDE ON MONDAY.
05
In the hours before
Special weather statement, Oct 12, 2:45 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SUN OCT 12 2014
LAZ001-002-TXZ126-138-122145-
BOSSIER-CADDO-HARRISON-MARION-
345 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...GILLIAM...HOSSTON...MOORINGSPORT...OIL
CITY...PLAIN DEALING AND VIVIAN...
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR KARNACK AND UNCERTAIN
TEXAS...OR 16 MILES NORTHEAS OF MARSHALL...MOVING NORTHEAST AT 35
MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH VERY
HEAVY RAINFALL REDUCING VISIBILITY DOWN TO A LESS THAN A MILE.
24Special weather statement, Oct 12, 3:01 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT SUN OCT 12 2014
LAZ017-TXZ167-122145-
SABINE-
401 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SABINE...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF TOLEDO BEND DAM...
MOVING NORTHEAST AT 35 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH VERY
HEAVY RAINFALL REDUCING VISIBILITY DOWN TO A LESS THAN A MILE.
24Special weather statement, Oct 12, 3:47 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT SUN OCT 12 2014
LAZ012-013-018-019-122230-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
447 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF WINNFIELD...OR NEAR
CALVIN...MOVING NORTH NORTHEAST AT 50 MPH.
PEA TO HALF INCH DIAMETER HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Local storm report, Oct 12, 4:05 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT SUN OCT 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 NW MANY 31.58N 93.49W
10/12/2014 SABINE LA 911 CALL CENTER
NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1400612
21Local storm report, Oct 12, 4:08 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT SUN OCT 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 NW MANY 31.60N 93.51W
10/12/2014 SABINE LA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER SHV1400613
21Special weather statement, Oct 12, 4:13 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT SUN OCT 12 2014
LAZ001-TXZ126-138-122300-
CADDO-HARRISON-MARION-
513 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BLANCHARD...MOORINGSPORT...OIL CITY...KARNACK...
MARSHALL...WASKOM AND WOODLAWN...
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST
NORTHEAST AT 45 MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL...AND WINDS 40 TO 45 MPH ARE
EXPECTED WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE
THUNDERSTORMS WARNING WILL BE NEEDED.
15Thunderstorm Wind, Harrison
- When
- October 12, 4:53 PM CST
- Where
- Harrison County, 3.22 mi ESE of Uncertain
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.680, -94.080
Powerlines were downed west of Mooringsport, Louisiana in Harrison County, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, October 12, 20142 deaths · 3 injured · 2 events
- Hail and Damaging Winds in Mississippi, October 12 to 13, 2014$222,000 · 2 in hail · 53 events
- Damaging Winds and Lightning Strike in Texas, October 12 to 13, 2014$116,000 · 59 kt wind · 34 events
- Tornado and Damaging Winds in Arkansas, October 12 to 13, 20141 injured · $270,000 · EF0 · 4 events
- Hail and Damaging Winds in Oklahoma, October 12, 2014$83,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in Texas, October 12 to 13, 20141 injured · $27,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Tennessee, October 12, 2014$25,000 · 1 in hail · 3 events
- Damaging Winds in Texas, October 12, 201464 kt wind · 18 events
- Damaging Winds and High Wind in New Mexico, October 12, 2014$1,000 · 70 kt wind · 11 events
- Hail and Damaging Winds in Kansas, October 12, 20141.75 in hail · 7 events
- Damaging Winds in Louisiana, October 12, 201454 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, October 12 to 13, 20141.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543111.